Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 232, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2006, 4:20 PM CDT for Perry County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 4:20 PM CDT (21:20 UTC)
- Expired
- May 25, 2006, 4:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:27 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 252119 SVROHX TNC135-252145- /O.NEW.KOHX.SV.W.0232.060525T2120Z-060525T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 420 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LINDEN * UNTIL 445 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR LINDEN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN PERRY COUNTY AT 430 PM CDT LAT...LON 3572 8796 3554 8792 3559 8761 3571 8763 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:31 PM CDT, 49 minutes earlier.
Area forecast discussion, May 25, 3:31 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT THU MAY 25 2006 .DISCUSSION... STRONG LOW PRESSURE CENTER CONTINUES OVER THE GREAT LAKES MOVING SLOWLY EASTWARD. ASSOCD FRONT EXTENDS SWWD FROM THE LOW INTO THE SRN PLAINS. SWLY SFC FLOW CONTINUES OVER THE AREA WITH EXTENSIVE LOW LEVEL MOISTURE. SEVERAL SFC BOUNDARIES NOTED OVER THE MIDSTATE AND WILL LIKELY SERVE AS FIRING POINTS FOR CURRENT AND FUTURE CONVECTIONS. WENT A BIT HIGHER THAN MOS TONIGHT FOR POPS DUE TO THE EXTENSIVE MOISTURE AND THE RELATIVELY UNSTABLE ATMOSPHERE. TIME SECTIONS OVER THE AREA INDICATE A LARGE SLUG OF DRY AIR WILL MOVE IN OVER THE AREA TOMORROW WITH RH BELOW 10% IN MANY PLACES ABOVE 700 MB. POPS ARE REDUCED TO AROUND 20-40 PCT FOR FRI AND 10-20 PCT FRI NIGHT. AS THE GREAT LAKES SFC LOW MOVES ON TO THE EAST...SLY FLOW WILL CONTINUE OVER THE AREA...BUT THE MID LEVEL SUPPORT WILL DEVELOP MUCH FURTHER NORTH AND WEST. THUS POPS WILL BE A BIT LOWER AND MORE DIURNAL IN NATURE. MOS TEMPS AND POPS ARE IN REASONABLE AGREEMENT WITH NO SIGNIFICANT DEVIATIONS PLANNED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 89 67 90 / 60 20 10 30 CLARKSVILLE 68 88 68 89 / 50 20 10 30 CROSSVILLE 64 82 62 84 / 60 40 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...BENTON...CANNON...CHEATHAM...CLAY...COFFEE... CUMBERLAND...DAVIDSON...DEKALB...DICKSON...FENTRESS...GILES... GRUNDY...HICKMAN...HOUSTON...HUMPHREYS...JACKSON...LAWRENCE... LEWIS...MACON...MARSHALL...MAURY...MONTGOMERY...OVERTON... PERRY...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH... STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE... WHITE...WILLIAMSON...AND WILSON. && JLM
Hazardous weather outlook, May 25, 5:30 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 25 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT... WITH THE MOST LIKELY TIME FRAME BEING THIS AFTERNOON...AND AFTER MIDNIGHT TONIGHT. THE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN FRIDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. GIRODO
In the hours before
Local storm report, May 25, 10:52 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1052 AM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 7 NE MURFREESBORO 35.92N 86.31W
05/25/2006 E1.00 INCH RUTHERFORD TN PUBLIC
&&
JCOHENLocal storm report, May 25, 11:00 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG 7 NE MURFREESBORO 35.92N 86.31W
05/25/2006 RUTHERFORD TN PUBLIC
TREES DOWN IN LACASSAS
&&
JCOHENLocal storm report, May 25, 12:35 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1235 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM TSTM WND DMG 11 NE MURFREESBORO 35.97N 86.26W
05/25/2006 RUTHERFORD TN AMATEUR RADIO
LACASSAS TN AREA ALONG HWY 96....FRONT PORCH DESTROYED
AND SOME ROOF DAMAGE...NUMEROUS TREES DOWN
&&
JCOHENLocal storm report, May 25, 1:07 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 2 S AUBURNTOWN 35.92N 86.09W
05/25/2006 E0.75 INCH CANNON TN PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 2 MILES SOUTH OF
AUBURNTOWN
&&
JLMLocal storm report, May 25, 2:18 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
218 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 1 E NEW JOHNSONVILLE 36.02N 87.94W
05/25/2006 E0.75 INCH HUMPHREYS TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED JUST EAST OF NEW JOHNSONVILLE
&&
JLMLocal storm report, May 25, 4:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 NE LINDEN 35.62N 87.83W
05/25/2006 E1.75 INCH PERRY TN LAW ENFORCEMENT
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:05 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 25 min |
| May 25, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| May 25, 10:44 AM CDT | Tornado Warning | OHX | Rutherford, Wilson | 19 min |
| May 25, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 31 min |
| May 25, 11:22 AM CDT | Severe Thunderstorm Warning | OHX | Warren | 23 min |
| May 25, 11:40 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 24 min |
| May 25, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 29 min |
| May 25, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 26 min |
| May 25, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 24 min |
| May 25, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.